Alabama, 2014Tornado and Damaging Winds in Alabama, June 5, 2014
June 5, 2014 · NWS HUN · 36 events in 10 counties and zones
A long-lived thunderstorm complex which originated in the central Plains during the early morning hours arrived in the Tennessee Valley during the mid to late afternoon hours. This system produced numerous wind damage reports and even a brief, isolated tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long-lived thunderstorm complex which originated in the central Plains during the early morning hours arrived in the Tennessee Valley during the mid to late afternoon hours. This system produced numerous wind damage reports and even a brief, isolated tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 5, 1:47 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 5, 1:47 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
247 PM CDT THU JUN 5 2014
.DISCUSSION...
AFTER A STORMY START TO THE DAY TODAY, A LULL IN ACTIVITY IS ONGOING
AT THE MOMENT ACROSS THE HUN CWFA. THE MCS THAT ROLLED ACROSS THE
AREA THIS MORNING HAS SINCE DISSIPATED TO OUR SOUTH/EAST, BUT ANOTHER
MCS IS APPROACHING FROM THE NW AS OF THIS WRITING. NW FLOW ALOFT IS
THANKS TO A RIDGE OF HIGH PRESSURE OVER CENTRAL/SRN TX, WITH A
DEPARTING UPPER LOW NE OF THE GREAT LAKES CREATING A PINWHEEL EFFECT
ALOFT, DRIVING THESE FEATURES TOWARD THE TN VALLEY AS THEY DEVELOP
UPSTREAM OVER THE CENTRAL PLAINS. THE SFC MAP THIS AFTERNOON SHOWS
HIGH PRESSURE ANCHORED OVER NRN FL, WHICH IS TRANSLATING TO W/SW FLOW
ACROSS THE REGION, WITH GUSTS OF 15-20KTS REPORTED ON REGIONAL
METARS. A STATIONARY BOUNDARY IS DRAPED WEST TO EAST EXTENDING FROM
NRN AR EASTWARD THROUGH TN AND INTO THE VIRGINIAS.
THE FORECAST FOR LATER THIS AFTN/EVENING AND INTO TONIGHT WILL
REVOLVE AROUND THE CURRENT MCS HEADED TOWARD THE AREA, AND THE NEXT
MCS YET TO DEVELOP IN THE WAKE OF THE CURRENT ONE. SB CAPES
~2500 J/KG WILL YIELD MORE THAN ENOUGH ENERGY TO SUSTAIN THESE STORMS
THIS EVENING, CAPABLE OF DAMAGING WINDS ~60-70MPH AND PERHAPS SOME
HAIL. AMPLE CAPE IS PRESENT IN THE -10C TO -30C REGION ALOFT, SO AM
NOT DISCOUNTING THIS THREAT JUST YET. GUSTY TO DAMAGING WINDS WILL BE
THE PRIMARY THREAT, BY FAR, AS WE'VE SEEN REPORTED UPSTREAM OVER ERN
AR/WRN TN. TORRENTIAL RAINFALL WILL BE THE SECONDARY THREAT, WITH AT
LEAST 1-2" POSSIBLE (PWATS ~1.7-1.8"). THIS WILL EXACERBATE THE
FLOODING ISSUES THAT CREPT UP THIS MORNING WITH THE FIRST MCS (MAINLY
OVER NE LIMESTONE/NW MADISON COUNTY). 4-5" OF RAIN FELL OVER SOME OF
THESE LOCATIONS, SO ANY ADDITIONAL RAIN THAT FALLS WILL IMMEDIATELY
CONVERT TO RUNOFF IN THESE AREAS. A SEVERE TSTORM WATCH IS IN EFFECT
UNTIL 9PM THIS EVENING FOR THE ENTIRE HUN CWFA.
NAM/WRFNMM SHOW THE SECOND MCS DEVELOPING LATER THIS EVENING/
OVERNIGHT OVER NE/KS AND MARCHING E/SE TOWARD THE AREA, LIKELY
ARRIVING AROUND 12Z (LIKE THE ONE THIS MORNING DID). AS SUCH, POPS
WERE INCREASED TO ACCOUNT FOR THE FIRST ONE LINGERING INTO LATE
TONIGHT/THE SECOND ARRIVING CLOSER TO 12Z. POPS WERE ALSO INCREASED
FOR TOMORROW AS THE NEXT MCS TRAVERSES THE AREA. TEMPERATURES FRIDAY
WERE ADJUSTED DOWNWARD WITH REDUCED INSOLATION/INCREASED CLOUD COVER
(CONCURRENT WITH THE WEAK BOUNDARY CURRENTLY TO THE NORTH SAGGING
SOUTHWARD ACROSS THE AREA TOMORROW). THIS SHOULD HELP TO SPARK
ADDITIONAL SHOWERS/STORMS THROUGH THE DAY FRIDAY BEFORE THE UPPER
HIGH OVER TX BREAKS DOWN AND REMOVES THE "MCS PARADE" FROM THE
FORECAST.
FOR THE WEEKEND AND INTO EARLY NEXT WEEK, SEVERAL DISTURBANCES WILL
TRAVERSE THE AREA, WITH CHANCES FOR SHOWERS/STORMS EACH DAY THROUGH
MUCH OF THE EXTENDED PORTION OF THE FORECAST. A FEW STRONG TO SEVERE
STORMS ARE POSSIBLE DURING THIS TIME, GIVEN THE VERY UNSTABLE AIRMASS
IN PLACE AND THE BOUNDARY LURKING IN THE AREA. BOTH THE GFS/ECMWF
SHOW A SLIGHTLY DIFFERENT SOLUTION FOR MUCH OF NEXT WEEK. BOTH MODELS
SHOW A DISTURBANCE CLIPPING THE REGION LATE IN THE WEEKEND, BUT
DEVELOPING A STRONGER UPPER LOW FROM THE CENTRAL PLAINS BY TUE/WED.
THE GFS IS MORE NE WITH THIS FEATURE (OVER THE OH VALLEY REGION)
WHEREAS THE ECMWF SHOWS THIS FEATURE CLOSER TO THE TN VALLEY (OVER
THE MID-MS RIVER VALLEY). EITHER WAY, AN UNSETTLED WEATHER PATTERN
WILL CONTINUE, WITH CHANCES FOR SHOWERS/STORMS EACH DAY. AFTN HIGHS
WILL HOVER BETWEEN 85-90F AND MORNING LOWS WITHIN A FEW DEGREES OF
70F THROUGH THURSDAY.
12
&&
.AVIATION...
/ISSUED 1237 PM CDT THU JUN 5 2014/
FOR 18Z TAFS...
VFR WEATHER SHOULD CONTINUE FOR THE MAJORITY OF THIS PERIOD. THAT
BEING SAID...IN AN UNSTABLE/STORMY NW FLOW...PERIODS OF SHRA/TSRA ARE
LIKELY...MAINLY THIS AFTERNOON/EARLY PM. NEW ACTIVITY WAS FORMING
OVER THE REGION AS OF TAF ISSUANCE. A T-STORM COMPLEX NOW EAST OF
THE OZARKS COULD AFFECT THE AREA LATER IN THE DAY...WITH TEMPO
CIG/VIS REDUCTIONS TO MVFR (AND POSSIBLY LOWER) AND ERRATIC WINDS IN
THE HEAVIER CONVECTION. MOST OF THE CONVECTION SHOULD END LATER IN
THE EVENING. LIGHT WINDS AND RESIDUAL MOISTURE COULD LEAD TO MVFR
FOG/MIST BEFORE DAYBREAK FRI.
RSB
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 71 86 69 89 / 70 80 30 30
SHOALS 71 87 68 90 / 70 80 30 30
VINEMONT 69 85 67 88 / 70 70 30 30
FAYETTEVILLE 69 84 67 87 / 70 80 30 30
ALBERTVILLE 68 84 66 88 / 70 70 30 30
FORT PAYNE 68 84 66 88 / 60 70 30 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 5, 11:59 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1259 PM CDT THU JUN 5 2014
ALZ001>010-016-TNZ076-096-097-061030-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1259 PM CDT THU JUN 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
ANOTHER ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED TO BEGIN
IMPACTING NORTHWEST ALABAMA LATE THIS AFTERNOON BEFORE SPREADING
EASTWARD ACROSS THE REGION DURING THE EVENING.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD.
DAMAGING WINDS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF
QUARTERS WILL BE THE PRIMARY THREATS...IN ADDITION TO FREQUENT
CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. RUNOFF FROM
EXCESSIVE RAINS COULD LEAD TO A FEW INSTANCES OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NUMEROUS THUNDERSTORMS ARE EXPECTED TO IMPACT THE REGION THROUGH
FRIDAY...BEFORE THE COVERAGE OF STORMS DIMINISHES FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT. AFTER THIS BRIEF PERIOD OF LOWER STORM
CHANCES...AN ACTIVE WEATHER PATTERN WILL DEVELOP ONCE AGAIN BEGINNING
SUNDAY EVENING...WITH SEVERAL ADDITIONAL ROUNDS OF STORMS EXPECTED
EARLY NEXT WEEK. STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE DURING THIS PERIOD AS WELL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE FROM THIS EVENING INTO FRIDAY.
RSB
In the hours before
Special weather statement, Jun 5, 9:15 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CDT THU JUN 5 2014
ALZ005-006-TNZ096-051545-
MADISON AL-LIMESTONE AL-LINCOLN TN-
1015 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN LIMESTONE AND SOUTHWESTERN LINCOLN UNTIL 1045 AM CDT...
AT 1014 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ARDMORE...OR 11 MILES SOUTHEAST OF PULASKI...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARDMORE...HARVEST...TAFT...TONEY...BLANCHE...ELKWOOD...HOLLAND GIN
AND CASH POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3509 8683 3498 8662 3482 8675 3499 8694
3499 8684
TIME...MOT...LOC 1514Z 309DEG 18KT 3505 8692
RSBSpecial weather statement, Jun 5, 9:47 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1047 AM CDT THU JUN 5 2014
ALZ005-006-051615-
MADISON AL-LIMESTONE AL-
1047 AM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
NORTHEASTERN LIMESTONE COUNTIES UNTIL 1115 AM CDT...
AT 1043 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
BETWEEN ARDMORE AND TONEY...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAINFALL...PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL
BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... NORTH AND WEST HUNTSVILLE...
MADISON...MERIDIANVILLE...MOORES MILL... REDSTONE ARSENAL...
ARDMORE...HARVEST...ALABAMA A AND M UNIVERSITY... UNIVERSITY OF
ALABAMA IN HUNTSVILLE...AND TONEY. ALSO IMPACTED...HIGHWAY 53
BETWEEN HUNTSVILLE AND ARDMORE...AND HIGHWAY 72 WEST OF HUNTSVILLE.
THE RAINFALL COULD CAUSE ANY ONGOING FLOODING IN THESE AREAS TO
WORSEN. A FLASH FLOOD WARNING IS IN EFFECT FOR NORTHWESTERN MADISON
AND NORTHEASTERN LIMESTONE COUNTIES UNTIL 2 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3483 8651 3467 8669 3499 8695 3499 8676
TIME...MOT...LOC 1543Z 318DEG 21KT 3491 8677
BCC
Special weather statement, Jun 5, 2:06 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CDT THU JUN 5 2014
TNZ076-096-052045-
MOORE TN-LINCOLN TN-
306 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN UNTIL
345 PM CDT...
AT 306 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF PETERSBURG...OR 12 MILES SOUTH OF LEWISBURG...MOVING
EAST AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...TIMS FORD LAKE...HOWELL...
KELSO...BOONSHILL...BELLEVILLE...HURDLOW AND MARBLE HILL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3524 8629 3522 8632 3522 8630 3515 8632
3515 8633 3513 8631 3509 8632 3516 8683
3526 8683 3525 8675 3531 8668 3533 8660
3536 8660 3536 8648 3533 8646 3532 8642
3535 8641 3536 8628
TIME...MOT...LOC 2006Z 273DEG 25KT 3526 8680
12Special weather statement, Jun 5, 2:13 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
313 PM CDT THU JUN 5 2014
ALZ001-052100-
LAUDERDALE AL-
313 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAUDERDALE
COUNTY UNTIL 400 PM CDT...
AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WALNUT GROVE...OR NEAR J P COLEMAN STATE PARK...MOVING EAST AT 30
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM AS IT MOVES EASTWARD ALONG THE ALABAMA AND TENNESSEE
STATE LINE.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...ST. FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO...WRIGHT...
CLOVERDALE...THREET AND ZIP CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3501 8816 3500 8758 3484 8759 3488 8798
3491 8804 3491 8805 3490 8807 3489 8811
3491 8814 3494 8817
TIME...MOT...LOC 2011Z 273DEG 25KT 3500 8808
12Special weather statement, Jun 5, 2:17 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT THU JUN 5 2014
ALZ006-009-052045-
MADISON AL-JACKSON AL-
317 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MADISON AND
SOUTHWESTERN JACKSON UNTIL 345 PM CDT...
AT 317 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GURLEY...OR 11 MILES SOUTHEAST OF MOORES MILL...MOVING EAST AT 30
MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...SKYLINE...GURLEY...WOODVILLE...PLEASANT GROVES...PAINT
ROCK...HOLLYTREE...LIM ROCK...LARKINSVILLE AND GARTH.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3466 8645 3478 8645 3484 8599 3457 8601
TIME...MOT...LOC 2017Z 273DEG 25KT 3472 8638
12
Special weather statement, Jun 5, 2:48 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
348 PM CDT THU JUN 5 2014
TNZ076-096-097-052115-
MOORE TN-FRANKLIN TN-LINCOLN TN-
348 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...SOUTHWESTERN
FRANKLIN AND EASTERN LINCOLN UNTIL 415 PM CDT...
AT 347 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...FAYETTEVILLE...LYNCHBURG...HUNTLAND...TIMS FORD LAKE...
MAXWELL...KELSO...BELLEVILLE...FLINTVILLE AND ELORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3524 8612 3499 8626 3499 8637 3517 8665
3530 8656
TIME...MOT...LOC 2047Z 296DEG 23KT 3521 8656
12Thunderstorm Wind, Colbert
- When
- June 5, 2:51 PM CST to 3:16 PM CST
- Where
- Colbert County, 1.34 mi S of Pickwick Lake to 7.26 mi ESE of Midway
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.831, -88.097
Widespread severe thunderstorm winds knocked trees and power lines across much of Colbert County. The majority of the damage occurred in a swath from Pickwick Lake through Tuscumbia and Muscle Shoals to the Leighton area.
Thunderstorm Wind, Lauderdale
- When
- June 5, 3:05 PM CST to 3:08 PM CST
- Where
- Lauderdale County, 1.79 mi NE of St Florian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.890, -87.600
Tree limbs knocked down onto power lines. The time was estimated by radar.
Thunderstorm Wind, Colbert
- When
- June 5, 3:06 PM CST to 3:09 PM CST
- Where
- Colbert County, 0.69 mi S of Sheffield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.700
A roof was torn off of a building. The time was estimated by radar.
Thunderstorm Wind, Lawrence
- When
- June 5, 3:26 PM CST to 3:29 PM CST
- Where
- Lawrence County, 0.57 mi W of Town Creek
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.680, -87.410
Multiple trees and power lines were knocked down in Town Creek.
Tornado, Limestone
- When
- June 5, 3:34 PM CST to 3:36 PM CST
- Where
- Limestone County, 0.99 mi NNW of Murphree Place to 0.98 mi NNE of Murphree Place
- Rating
- EF1
- Path length
- 0.74 mi
- Path width
- 100 yd
- Reported by
- State Official
- Coordinates
- 34.714, -86.976
This survey was performed by a student at the University of Alabama in Huntsville. A very brief tornado touched down just west of Griffith Road near Tanner. Damage occurred to three residences. At one residence, a 18 by 20 foot shed was destroyed and a few shingles were peeled off the east-facing side of the roof. The two houses across the street sustained minor roof damage (at the time of the survey, one house had already been repaired). A few snapped limbs and branches were noted from trees behind these homes. The tornado crossed Stewart Road where another house sustained minor roof damage and a porch pillar was pushed over. The tornado briefly reached maximum intensity along Winfred Drive where three residences were affected. Two of the residences sustained minor roof damage in the form of shingles and the soffit and fascia being pulled off. The third residence featured significant removal of shingles as well as a destruction of a large well-constructed 30 by 45 foot shed. The tornado dissipated after crossing Winfred Drive, with no additional damage noted along U.S. Highway 31.
Thunderstorm Wind, Limestone
- When
- June 5, 3:50 PM CST to 3:53 PM CST
- Where
- Limestone County, 0.89 mi NE of Stewerds Store
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.740, -86.940
Thunderstorm winds overturned a tractor trailer along Interstate 65 near mile marker 347. The time was estimated.
Thunderstorm Wind, Limestone
- When
- June 5, 3:51 PM CST to 3:54 PM CST
- Where
- Limestone County, 1.14 mi W of Parker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -86.840
Several trees and power lines were knocked down between Tanner and Madison.
Thunderstorm Wind, Morgan
- When
- June 5, 3:51 PM CST to 3:54 PM CST
- Where
- Morgan County, 0.69 mi S of Danville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.410, -87.080
Thunderstorm winds knocked down trees and power lines. The time was estimated by radar.
Thunderstorm Wind, Limestone
- When
- June 5, 3:51 PM CST to 3:54 PM CST
- Where
- Limestone County, 0.57 mi W of Parker
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.720, -86.830
Thunderstorm winds snapped power pols along Bowers and Greenbrier Roads just south of Huntsville Browns Ferry Road.
Thunderstorm Wind, Madison
- When
- June 5, 3:53 PM CST to 3:56 PM CST
- Where
- Madison County, (Hsv)huntsville Jone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.630, -86.770
A 59 mph wind gust was measured at the Huntsville International Airport.
Thunderstorm Wind, Madison
- When
- June 5, 3:54 PM CST to 3:57 PM CST
- Where
- Madison County, 1.79 mi NE of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.720, -86.750
A tree was knocked down on a house near West Madison Elementary. This was a social media report and the time was estimated.
Thunderstorm Wind, Madison
- When
- June 5, 3:54 PM CST
- Where
- Madison County, 1.14 mi E of Madison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.700, -86.750
An NWS employee estimated a wind gust to 60 mph.
Thunderstorm Wind, Madison
- When
- June 5, 3:55 PM CST to 3:58 PM CST
- Where
- Madison County, 1.49 mi NNW of Monrovia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.790, -86.730
Thunderstorm winds knocked down numerous trees at a residence.
Thunderstorm Wind, Madison
- When
- June 5, 3:56 PM CST to 3:59 PM CST
- Where
- Madison County, 1.49 mi NNE of Monrovia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.790, -86.710
A large tree was knocked down onto a garage in Monrovia. The time was estimated.
Thunderstorm Wind, Madison
- When
- June 5, 4:03 PM CST to 4:06 PM CST
- Where
- Madison County, 3.16 mi ENE of Monrovia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.790, -86.670
Trees were knocked down with damage done to a gas station near the intersection of Highways 53 and 255.
Thunderstorm Wind, Cullman
- When
- June 5, 4:06 PM CST to 4:09 PM CST
- Where
- Cullman County, 0.9 mi NW of Jones Chapel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -87.060
Thunderstorm winds knocked down trees and power lines. The time was estimated by radar.
Thunderstorm Wind, Madison
- When
- June 5, 4:06 PM CST to 4:09 PM CST
- Where
- Madison County, 1.83 mi WNW of New Sharon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.960, -86.680
Trees were knocked down and blocked Scott Road just north of Bobo Section Road.
Thunderstorm Wind, Madison
- When
- June 5, 4:06 PM CST to 4:09 PM CST
- Where
- Madison County, 2.15 mi SSE of Huntsville Mills Arp
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.720, -86.540
Trees were knocked down along West Pointe Drive Southeast on Monte Sano Mountain.
Thunderstorm Wind, Madison
- When
- June 5, 4:06 PM CST to 4:09 PM CST
- Where
- Madison County, 1.79 mi NW of Ryland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.790, -86.500
A tree was knocked down onto a house. The time was estimated by radar.
Thunderstorm Wind, Cullman
- When
- June 5, 4:11 PM CST to 4:14 PM CST
- Where
- Cullman County, 0.59 mi NW of Fairview
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.255, -86.688
Thunderstorms wind tore off a large portion of metal roof from a barn. The time was estimated by radar.
Thunderstorm Wind, Marshall
- When
- June 5, 4:11 PM CST to 4:14 PM CST
- Where
- Marshall County, 1.4 mi SSE of Ruth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.351, -86.560
Trees were knocked down onto Fenton Road in the Ruth community.
Thunderstorm Wind, Marshall
- When
- June 5, 4:16 PM CST to 4:20 PM CST
- Where
- Marshall County, 0.54 mi ENE of Hyatt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.234, -86.342
Several trees and power lines were knocked down blocking roads in the Nixon Chapel and Mount Hebron communities.
Thunderstorm Wind, Cullman
- When
- June 5, 4:20 PM CST to 4:23 PM CST
- Where
- Cullman County, 0.57 mi W of Jeppa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.300, -86.560
Trees were knocked down. The time was estimated by radar.
Thunderstorm Wind, Marshall
- When
- June 5, 4:22 PM CST to 4:25 PM CST
- Where
- Marshall County, 0.95 mi E of Grant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.529, -86.253
A large tree limb was snapped by thunderstorm winds in Grant.
Thunderstorm Wind, Marshall
- When
- June 5, 4:22 PM CST
- Where
- Marshall County, 0.7 mi SE of Scant City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.364, -86.421
A tree was knocked down next to the hospital.
Thunderstorm Wind, Marshall
- When
- June 5, 4:22 PM CST to 4:26 PM CST
- Where
- Marshall County, 2.98 mi ESE of Grant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.517, -86.220
A tree was knocked down on Blueberry Lane.
Thunderstorm Wind, Marshall
- When
- June 5, 4:24 PM CST to 4:27 PM CST
- Where
- Marshall County, 0.27 mi ESE of Arab
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.318, -86.496
Widespread trees, power lines, phone lines were down due to thunderstorm winds and lightning strikes.
Thunderstorm Wind, Marshall
- When
- June 5, 4:28 PM CST to 4:31 PM CST
- Where
- Marshall County, 0.68 mi S of Little New York
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -86.182
Trees were knocked down on Wright Lane and Martling Gap Road.
Thunderstorm Wind, Jackson
- When
- June 5, 4:30 PM CST to 4:33 PM CST
- Where
- Jackson County, 0.57 mi E of Woodville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.630, -86.270
Trees were knocked down across Woodville. The time was estimated by radar.
Thunderstorm Wind, Marshall
- When
- June 5, 4:35 PM CST to 4:38 PM CST
- Where
- Marshall County, 0.27 mi ESE of Arab
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.318, -86.496
Widespread trees, power lines, phone lines were down due to thunderstorm winds and lightning strikes in Arab.
Thunderstorm Wind, Jackson
- When
- June 5, 4:43 PM CST to 4:46 PM CST
- Where
- Jackson County, 3.16 mi ENE of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.590, -86.080
Multiple trees were knocked down, some on homes, in the Goose Pond Colony Resort. The time was estimated.
Thunderstorm Wind, Dekalb
- When
- June 5, 4:46 PM CST to 4:49 PM CST
- Where
- Dekalb County, Skirum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.320, -85.970
Trees and mail boxes were blown over by thunderstorm winds.
Thunderstorm Wind, Dekalb
- When
- June 5, 4:51 PM CST to 4:54 PM CST
- Where
- Dekalb County, 0.9 mi NE of Crossville
- Measured
- 52 kt (60 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -85.990
A two-vehicle accident with two injured occurred due to trees knocked over onto Highway 168.
Thunderstorm Wind, Dekalb
- When
- June 5, 4:51 PM CST to 4:54 PM CST
- Where
- Dekalb County, 1.49 mi SSW of Lands Xrds
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.460, -85.880
Trees were knocked down along Heaton Road near Shiloh. Numerous trees were knocked down in southern DeKalb County, including the Geraldine area.
Thunderstorm Wind, Madison
- When
- June 5, 4:51 PM CST to 4:54 PM CST
- Where
- Madison County, 1.05 mi NNE of Monrovia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.785, -86.715
Thunderstorm winds knocked down treeds onto a home and deck near Monrovia Middle School. Social media report. The time was estimated by radar.
Thunderstorm Wind, Lauderdale
- When
- June 5, 7:30 PM CST
- Where
- Lauderdale County, 1.71 mi S of Mars Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.825, -87.650
A utility worker died due to electrical shock while working to restore electricity in Hickory Hills off Arlington Boulevard due to a tree falling on a power line from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Arkansas, June 5 to 9, 20141 death · 2 injured · $1.6 million · EF1 · 65 events
- Damaging Winds in Arkansas, June 5, 20142 deaths · 3 injured · 70 kt wind · 4 events
- Flooding and Hail in Kansas, June 5, 2014$433,000 · 3.25 in hail · 57 events
- Tornadoes and Flash Flood in South Dakota, June 5, 2014$3.0 million · EF0 · 14 events
- Tornado and Hail in Georgia, June 5, 20141 injured · $164,000 · EF0 · 11 events
- Hail and Damaging Winds in Oklahoma, June 5 to 6, 2014$92,000 · 2.75 in hail · 21 events
- Flash Flood in Virginia, June 5, 2014$200,000 · 1 event
- Tornado and Hail in Nebraska, June 5, 2014EF1 · 10 events
- Hail and Damaging Winds in Arkansas, June 5 to 6, 20142 injured · $12,000 · 1 in hail · 14 events
- Hail and Damaging Winds in North Carolina, June 5, 20141 injured · $4,000 · 1.25 in hail · 22 events
- Flash Flood and Hail in Kansas, June 5, 2014$25,000 · 1.75 in hail · 7 events
- High Wind in Texas, June 5, 2014$32,000 · 67 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531148, 531010, 531012, 531013, 531014, 531016, 531017, 531018, 531019, 531020, 531021, 531022, 531023, 531024, 531025, 531026, 531028, 531030, 531031, 531049, 531062, 531060, 531032, 531050, 531053, 531059, 531055, 531066, 531033, 531064, 531034, 531035, 531036, 531037, 531048, 531093.